MAUDE Adverse Event Report: TECAN SCHWEIZ AG FLUENT 780; STATION, PIPETTING AND DILUTING, FOR CLINICAL USE,

TECAN SCHWEIZ AG FLUENT 780; STATION, PIPETTING AND DILUTING, FOR CLINICAL USE,
Model Number 30042021
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported fluent 780 front shield does not remain open and falls from an open position.The customer confirmed no injuries occurred.
 
Additional Manufacturer Narrative
An initial report is being filed in an abundance of caution.There is the potential for serious injury to instrument operator if the front panel falls and comes into contact with the operator.The customer confirmed for this event no injury occured.A tecan service representative was dispatched to the instrument location and replaced the gas springs.The instrument is fully operational.A follow-up mdr will be filed after additional investigation.Note: this report or other information submitted by tecan under 21cfr part 803, and any release by fda of that report or information, does not reflect a conclusion by tecan or fda that the report or information constitutes an admission that the device, tecan, or its employees caused or contributed to the reportable event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow-up narrative: the instrument's front panel door is supported by two 100n gas springs to keep it in the open position.The two gas springs associated with this report were returned for investigation.One spring was confirmed to not meet specifications, while the other was functioning properly.It was determined that the two gas springs were installed in the incorrect orientation (upside down) possibly contributing to a reduced lifespan.Further internal evaluation revealed that the gas springs were of two different ages.One gas spring's age aligned with the instrument's initial production date, while the other was dated after instrument's original production date.According to the tecan instrument service manual, gas springs should be replaced in pairs every three years by authorized tecan service personnel.There is no service record of gas spring replacement since installation performed by tecan.The instrument was produced in 2022 and the springs were still within the 3 year preventive maintenance cycle.In response to the complaint, tecan replaced the gas springs and verified that the instrument was operating according to specifications.The instrument was returned to routine use.In an abundance of caution, additional instruments in the laboratory were evaluated for gas spring integrity and replaced as a precaution.No remedial action is planned as a result of this complaint as there is no evidence of a systemic part defect or incorrect service or production performed by tecan.The instrument production record and assembly instructions show that the instrument left tecan production with the springs installed in the correct orientation.The case will be monitored as part of routine complaint trending.Note: this report or other information submitted by tecan under 21cfr part 803, and any release by fda of that report or information, does not reflect a conclusion by tecan or fda that the report or information constitutes an admission that the device, tecan, or its employees caused or contributed to the reportable event.

Brand Name
FLUENT 780
Common Device Name
STATION, PIPETTING AND DILUTING, FOR CLINICAL USE,
Manufacturer (Section D)
TECAN SCHWEIZ AG
seestrasse 103
maennedorf, 8708
SZ  8708
Manufacturer (Section G)
TECAN SCHWEIZ AG
seestrasse 103
maennedorf, 8708
SZ   8708
Manufacturer Contact
jillian walker
seestrasse 103
maennedorf, zurich 8708
SZ   8708
MDR Report Key19928256
Report Number3003402518-2024-00001
Device Sequence Number8234523
Product Code JQW
UDI-Device Identifier07640137481117
UDI-Public(01)07640137481117(11)221108
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number30042021
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown